CSpace  > 应用数学研究所
The Asymptotic Behavior of Bootstrap Support Values in Molecular Phylogenetics
Huang, Jun1,2; Liu, Yuting1; Zhu, Tianqi3; Yang, Ziheng2
2021-07-01
Source PublicationSYSTEMATIC BIOLOGY
ISSN1063-5157
Volume70Issue:4Pages:774-785
AbstractThe phylogenetic bootstrap is the most commonly used method for assessing statistical confidence in estimated phylogenies by non-Bayesian methods such as maximum parsimony and maximum likelihood (ML). It is observed that bootstrap support tends to be high in large genomic data sets whether or not the inferred trees and clades are correct. Here, we study the asymptotic behavior of bootstrap support for the ML tree in large data sets when the competing phylogenetic trees are equally right or equally wrong. We consider phylogenetic reconstruction as a problem of statistical model selection when the compared models are nonnested and misspecified. The bootstrap is found to have qualitatively different dynamics from Bayesian inference and does not exhibit the polarized behavior of posterior model probabilities, consistent with the empirical observation that the bootstrap is more conservative than Bayesian probabilities. Nevertheless, bootstrap support similarly shows fluctuations among large data sets, with no convergence to a point value, when the compared models are equally right or equally wrong. Thus, in large data sets strong support for wrong trees or models is likely to occur. Our analysis provides a partial explanation for the high bootstrap support values for incorrect clades observed in empirical data analysis.
KeywordBootstrap model selection star-tree paradox support value
DOI10.1093/sysbio/syaa100
Indexed BySCI
Language英语
WOS Research AreaEvolutionary Biology
WOS SubjectEvolutionary Biology
WOS IDWOS:000671573900010
PublisherOXFORD UNIV PRESS
Citation statistics
Document Type期刊论文
Identifierhttp://ir.amss.ac.cn/handle/2S8OKBNM/58918
Collection应用数学研究所
Corresponding AuthorLiu, Yuting; Zhu, Tianqi; Yang, Ziheng
Affiliation1.Beijing Jiaotong Univ, Dept Math, Beijing 100044, Peoples R China
2.UCL, Dept Genet Evolut & Environm, Gower St, London WC1E 6BT, England
3.Chinese Acad Sci, Acad Math & Syst Sci, Natl Ctr Math & Interdisciplinary Sci, Key Lab Random Complex Struct,Data Sci, Beijing 100000, Peoples R China
Recommended Citation
GB/T 7714
Huang, Jun,Liu, Yuting,Zhu, Tianqi,et al. The Asymptotic Behavior of Bootstrap Support Values in Molecular Phylogenetics[J]. SYSTEMATIC BIOLOGY,2021,70(4):774-785.
APA Huang, Jun,Liu, Yuting,Zhu, Tianqi,&Yang, Ziheng.(2021).The Asymptotic Behavior of Bootstrap Support Values in Molecular Phylogenetics.SYSTEMATIC BIOLOGY,70(4),774-785.
MLA Huang, Jun,et al."The Asymptotic Behavior of Bootstrap Support Values in Molecular Phylogenetics".SYSTEMATIC BIOLOGY 70.4(2021):774-785.
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Huang, Jun]'s Articles
[Liu, Yuting]'s Articles
[Zhu, Tianqi]'s Articles
Baidu academic
Similar articles in Baidu academic
[Huang, Jun]'s Articles
[Liu, Yuting]'s Articles
[Zhu, Tianqi]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Huang, Jun]'s Articles
[Liu, Yuting]'s Articles
[Zhu, Tianqi]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.